Arkansas, 2013Damaging Wind in Arkansas, March 10, 2013
March 10, 2013 · NWS SHV · 1 event in 1 county or zone
Isolated strong to severe thunderstorms formed along a residual cold pool boundary that originated itself north to south across Southern Arkansas during the early morning hours of March 10th. Surface base instability was non existent during the morning but enough momentum with the eastward propagating line of storms resulted in some wind damage across portions of Miller County, Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms formed along a residual cold pool boundary that originated itself north to south across Southern Arkansas during the early morning hours of March 10th. Surface base instability was non existent during the morning but enough momentum with the eastward propagating line of storms resulted in some wind damage across portions of Miller County, Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 10, 2:54 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 10, 2:54 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 AM CDT SUN MAR 10 2013
.DISCUSSION...
A LINE OF SHOWERS AND STRONG THUNDERSTORMS...WHICH DEVELOPED
ALONG A DRYLINE OVER CENTRAL TX LATE YESTERDAY...HAS BECOME A
MOSTLY DECAYED MCS AS THIS CONVECTION HAS MOVED EAST...AWAY FROM
THE RETROGRADING DRYLINE. COLD FRONT MOVG EAST OF
PANHANDLES...BEGINNING TO CATCH UP TO DRYLINE...AND WILL MOVE INTO
NE TX/SE OK BY LATER THIS MORNING. DEWPOINTS IN AIRMASS WILL
REMAIN IN UPPER 50S TO AROUND 60 PRIOR TO FROPA. HOWEVER...SHALLOW
COLDER AIR WILL WEDGE BENEATH DEEP SW FLOW ALOFT...AND HAVE
LOWERED POPS FROM WEST DURG DAYTIME...AND ALSO TRANSITION PCPN TO
MORE STRATIFORM BEFORE ENDING. WITH SYSTEM MORE POSITIVELY
TILTED...ACTUAL WRAPAROUND PCPN APPEARING MORE MINIMAL...AND WILL
REMOVE POPS OVERNIGHT ACROSS WESTERN AND CENTRAL CWA TONIGHT.
HOWEVER...AS THIS UPPER SYSTEM SLOWS DOWN AS IT MOVES ACROSS
AREA...AND MOISTURE CONVERGENCE COINCIDES WITH DIURNAL
ENHANCEMENTS...HAVE ADDED MENTION OF GUSTY WINDS AND HEAVY RAIN
FOR NORTHCENTRAL LA THIS AFTN...EVEN THOUGH STRONGEST DIRECTIONAL
DIVERGENCE IN UPPER LEVELS WILL REMAIN NORTH OF CWA. WITH THE
EXCEPTION OF AREAS ALONG RED RIVER VALLEY AFFECTED BY COLD FRONT
BEFORE MIDDAY...CURRENT TEMPS ACROSS AREA SUGGEST THAT DAYTIME
HIGHS WILL REACH UPPER 60S TO LOWER 70S.
BROAD UPPER RIDGING OVER NORTHERN MEX...WIL KEEP A DRY MODERATE WNW
FLOW ALOFT ACROSS AREA. RADIATIVE COOLING WILL BRING OVERNIGHT
LOWS MONDAY NIGHT INTO 30S AREAWIDE...WITH SOME FREEZING TEMPS
EXPECTED NORTHERN SECTIONS. HOWEVER...LOW LVL SOUTHERLY FLOW WILL
SET UP FOR REMAINDER OF FCST PERIOD...WILL SEE MODERATING
OVERNIGHT LOWS AND WARM DAYTIME HIGHS./VII/
&&
.AVIATION...
MVFR CIGS HAVE DEVELOPED/SPREAD N ACROSS E TX/SE OK/EXTREME SW AR
AND WRN LA THIS MORNING...WITH THESE CIGS EXPECTED TO DEVELOP AND
ENCOMPASS THE REMAINDER OF N LA/SCNTRL AR /MLU AND ELD/ BY 12Z. AN
EXTENSIVE BAND OF SHRA WITH EMBEDDED TSRA CONTINUES TO SLOWLY SPREAD
E ACROSS WRN AR/SE OK/WRN SECTIONS OF E TX ATTM...AND SHOULD AFFECT
THE TXK AND LFK TERMINALS AROUND 12Z...SHV BY 14Z...AND MLU AROUND 18Z.
SHOULD SEE OCCASIONAL TSRA EMBEDDED WITHIN THE SHRA THROUGH MUCH OF
THIS MORNING/EARLY AFTERNOON...ALTHOUGH MORE TSRA COULD BE OBSERVED
THIS AFTERNOON OVER NCNTRL LA...MAINLY E OF A IER TO RSN LINE WHERE
BETTER HEATING AND RESULTANT INSTABILITY DEVELOP. LOW MVFR CIGS WITH
OCCASIONAL IFR CIGS WILL BE POSSIBLE WITHIN THIS SHRA...WITH CIGS
GRADUALLY IMPROVING OVER E TX LATER THIS MORNING WHEN A GUST FRONT
THAT THE CURRENT SHRA IS DEVELOPING ON PUSHES THROUGH THE AREA.
ADDITIONAL POST-FRONTAL SHRA SHOULD FOLLOW THE SFC BNDRY PASSAGE
TODAY...WHICH MAY RESULT IN REDUCED VSBYS BEFORE ENDING FROM W TO E
AFTER 18Z. ATTM...THE SHRA SHOULD CLEAR THE MLU TERMINAL AROUND OR
SHORTLY AFTER 00Z MONDAY...WITH HIGH MVFR/LOW VFR CIGS QUICKLY
SURGING SE INTO SW AR/NE TX THIS AFTERNOON WITH A COLD FROPA. A
BRIEF PERIOD OF VFR CIGS UPON THE END OF THE SHRA SHOULD BE FOLLOWED
BY THE POST-FRONTAL CU FIELD...ALTHOUGH THIS FIELD MAY TEND TO
SCATTER OUT MONDAY MORNING AS THE PRIMARY UPPER TROUGH PULLS E AWAY
FROM THE AREA. S WINDS 10-15KTS WITH GUSTS TO 20+ KTS THIS MORNING
AHEAD OF THE SHRA SHOULD BECOME NW AROUND 10KTS WITH BRIEF GUSTS TO
20KTS FOLLOWING THE SFC BNDRY ALONG THE LEADING SHRA. WINDS WILL
INCREASE 10-15KTS WITH BRIEF GUSTS TO 25KTS WITH THE ACTUAL COLD
FROPA AS IT QUICKLY SHIFTS SE ACROSS NE TX THIS AFTERNOON...AND OVER
THE REMAINDER OF THE REGION TONIGHT. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 40 56 35 66 / 90 20 0 0 0
MLU 68 43 57 36 64 / 90 40 0 0 0
DEQ 61 35 50 30 64 / 60 10 0 0 0
TXK 61 38 53 33 65 / 70 20 0 0 0
ELD 63 39 55 33 64 / 70 40 0 0 0
TYR 61 36 53 33 66 / 70 10 0 0 0
GGG 63 38 56 33 66 / 90 10 0 0 0
LFK 64 40 59 36 67 / 90 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 10, 4:46 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 AM CDT SUN MAR 10 2013
ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-111100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
546 AM CDT SUN MAR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF SHOWERS...AND POSSIBLY A FEW EMBEDDED THUNDERSTORMS...WILL
INCREAE ACROSS THE AREA DURING THE MORNING HOURS...AND DIMINISH
LATER IN THE AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ARE
EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER
IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-111100-
LINCOLN-UNION LA-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
546 AM CDT SUN MAR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE EAST
TEXAS LAKES AND TOLEDO BEND AREA THIS MORNING. A FEW OF THESE STORMS
MAY INTENSIFY DURING THE AFTERNOON HOURS AS THEY MOVE INTO
NORTHCENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL OF ONE TO NEAR TWO
INCHES...AND STRONG GUSTY WINDS WILL BE POSSIBLE. HOWEVER...DUE TO
LIMITED INSTABILITY...MOST OF THIS ACTIVITY SHOULD REMAIN BELOW
SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME...FOR TODAY OR TONIGHT.
VII
Thunderstorm Wind, Miller
- When
- March 10, 6:15 AM CST
- Where
- Miller County, 0.9 mi NE of Garland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.360, -93.710
Thunderstorm winds resulted in reports of damage to an airplane hanger and roof damage to a few homes in the Garland community. A few trees were also downed and the top of a grain silo was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Wisconsin, March 10 to 11, 20131 death · 2 injured · $20,000 · 8 events
- Winter Storm in Iowa, March 10 to 11, 2013$110,000 · 22 events
- Blizzard in Iowa, March 10 to 11, 2013$30,000 · 3 events
- Winter Storm and Winter Weather in Michigan, March 10 to 11, 201311 events
- High Surf in Hawaii, March 10 to 11, 201311 events
- Heavy Snow and Winter Weather in Iowa, March 10 to 11, 201310 events
- Blizzard and Winter Storm in Iowa, March 10 to 11, 20139 events
- Heavy Rain in Tennessee, March 10 to 11, 20139 events
- Heavy Snow in Wisconsin, March 10 to 11, 20137 events
- Winter Storm in Minnesota, March 10 to 11, 20136 events
- Winter Storm and Flooding in Iowa, March 10 to 11, 20136 events
- Winter Storm in Minnesota, March 10 to 11, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428423.